MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572250
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Failure to Advance (2524); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on june 22, 2021 that an epic biliary endoscopic stent was to be implanted to treat a malignant stricture in the middle of the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp).The patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, an epic biliary stent was successfully deployed but since the stricture extended past the stent, the physician decided to place another epic stent to bridge the stricture.The second stent was attempted to be placed through the initial stent, but there was difficulty advancing it through the ampulla due to inflammation.The ampulla was dilated with a cre balloon.The stent was able to be advanced into the correct position and deployment was initiated; however, the thumbwheel stopped working and the stent was only able to be deployed 1 cm.The physician attempted to use the grasp and pull method but was only able to deploy the stent 1.5 cm.The delivery system was difficult to remove and the guidewire got stuck in the epic stent during removal.The stent was removed from the patient partially deployed and a wallflex biliary stent was used to complete the procedure.There were no patient complications as a result of this event.

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12159425
Report Number3005099803-2021-03461
Device Sequence Number4723476
Product Code FGE
UDI-Device Identifier08714729896876
UDI-Public08714729896876
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2022
Device Model NumberM00572250
Device Catalogue Number7225
Device Lot Number0025858552
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2021
Initial Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1